Alert archive / Ohio / River Flood Warnings in 2015

River Flood Warning 45, NWS Cleveland, OH

June 24, 2015Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Jun 24, 2015, 5:32 AM EDT for Trumbull County, Ohio. It took effect at Jun 24, 2015, 8:28 AM EDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Jun 24, 2015, 5:32 AM EDT (09:32 UTC)
In effect from
Jun 24, 2015, 8:28 AM EDT
Expired
Jun 24, 2015, 9:51 PM EDT
In force
13 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 9.54 ft at Jun 24, 2015, 12:00 PM EDT.

actionminormoderate51006/2406/2506/26
Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WGUS41 KCLE 240932
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
532 AM EDT WED JUN 24 2015

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-241732-
/O.NEW.KCLE.FL.W.0045.150624T1228Z-150625T0151Z/
/PHAO1.1.ER.150624T1228Z.150624T1600Z.150624T1951Z.UU/
532 AM EDT WED JUN 24 2015

The National Weather Service in Cleveland has issued a 

* Flood warning for 
  the Eagle Creek At Phalanx Station
* From this morning until this evening
* At  5:00 AM Wednesday the stage was...9.1 feet 
* Minor flooding is forecast 
* Flood stage is 9.5 feet
* Crest at 9.7 feet late this morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Other portions of Eagle Creek Road will be 
  threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
2 follow-up statements
162 
WGUS81 KCLE 241448
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1048 AM EDT WED JUN 24 2015

...The flood warning continues for the following rivers in Ohio...

  Mahoning River At Leavittsburg
  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-242248-
/O.EXT.KCLE.FL.W.0044.000000T0000Z-150625T0130Z/
/LEAO1.1.ER.150624T0803Z.150624T1800Z.150624T1930Z.NO/
1048 AM EDT WED JUN 24 2015

The flood warning continues for
  The Mahoning River At Leavittsburg.
* At 10:15 AM Wednesday the stage was 10.0 feet. 
* Flood stage is 10.0 feet. 
* Minor flooding is forecast.
* The river is forecast fall below the flood stage by mid afternoon.
* At 11.0 feet...Flood waters may begin to affect operations in 
  industrial low lying areas in town.
* At 10.0 feet...Lowland flooding will occur near the town of 
  Leavittsburg.

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100                       

$$

OHC155-242024-
/O.EXT.KCLE.FL.W.0045.000000T0000Z-150624T2024Z/
/PHAO1.1.ER.150624T1330Z.150624T1400Z.150624T1424Z.UU/
1048 AM EDT WED JUN 24 2015

The flood warning continues for
  The Eagle Creek At Phalanx Station.
* At 10:00 AM Wednesday the stage was 9.5 feet. 
* Flood stage is 9.5 feet. 
* Minor flooding is occurring.
* Forecast...the river will fall to below flood stage this afternoon.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Other portions of Eagle Creek Road will be 
  threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
273 
WGUS81 KCLE 241932
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EDT WED JUN 24 2015

...The flood warning is cancelled for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-242002-
/O.CAN.KCLE.FL.W.0045.000000T0000Z-150624T2024Z/
/PHAO1.1.ER.150624T1330Z.150624T1645Z.150624T1800Z.UU/
332 PM EDT WED JUN 24 2015

The flood warning is cancelled for
  The Eagle Creek At Phalanx Station.
* At  3:00 PM Wednesday the stage was 9.4 feet. 
* Flood stage is 9.5 feet. 
* Fell below flood stage at  2:00 PM Wednesday.
* Forecast...the river will fall to 8.9 feet by Thursday morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Other portions of Eagle Creek Road will be 
  threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 24, 3:14 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 24, 3:14 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
314 AM EDT WED JUN 24 2015

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST ACROSS THE AREA TODAY. LOW PRESSURE
WILL MOVE SLOWLY SOUTHEAST ACROSS OHIO BY THURSDAY EVENING AND
SOUTHEAST OF THE AREA BY FRIDAY. ANOTHER WAVE OF LOW PRESSURE WILL
MOVE NORTHEAST INTO THE OHIO VALLEY FRIDAY NIGHT AND TO EASTERN
PENNSYLVANIA BY SUNDAY AFTERNOON.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NEARLY ZONAL FLOW WILL OCCUR ALOFT TODAY. THIS WILL FORCE A BROAD
AREA OF HIGH PRESSURE INTO THE REGION TODAY. FAIR WEATHER WILL
PERSIST THROUGH THE DAY UNDER THE INFLUENCE OF THE HIGH PRESSURE AS
THE DOMINANT WEATHER FEATURE.

LIGHT NORTHWEST FLOW SHOULD KEEP A SLIGHT COOL AIR ADVECTION FLOW
OVER THE REGION. THIS WILL KEEP TEMPERATURES IN THE 70S MOST AREAS
AND AROUND 80 IN THE WEST.

OTHERWISE...NO MAJOR PROBLEMS TO SPEAK OF TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
MODELS SUGGESTING THE ZONAL FLOW WILL CONTINUE INTO TONIGHT AND
THURSDAY AS AN UPPER LEVEL POSITIVE VORTICITY MAXIMUM IS PROGGED TO
MOVE EAST INTO THE LOWER GREAT LAKES. THIS FEATURE WILL RESULT IN A
WAVE OF LOW PRESSURE THAT WILL MOVE INTO OHIO BY THURSDAY. THERE ARE
SOME DIFFERENCES IN THE MODELS ON THE STRENGTH OF THE STORM SYSTEM.
HOWEVER...DUE TO THE INSTABILITY AND EXPECTED POTENTIAL OVERRUNNING
SITUATION OVER THE WARM FRONT...RAINFALL AMOUNTS COULD BE LOCALLY
HEAVY IN THE THUNDERSTORMS. AT THIS TIME...IT APPEARS THE AXIS OF
THE HEAVIER RAIN MAY STAY ACROSS LAKE ERIE AND EXTEND INTO NORTHWEST
PENNSYLVANIA AND WESTERN NEW YORK.

TREND SO FAR INDICATES SHOWERS AND THUNDERSTORMS WILL BEGIN TO
IMPACT THE TOLEDO AND FINDLAY AREAS AROUND SUNRISE TOMORROW MORNING
AND THEN GRADUALLY ADVANCE EAST THROUGH THE DAY ON THURSDAY. THE
BULK OF THE HEAVIER RAIN SHOULD MOVE EAST OF THE REGION THURSDAY
NIGHT.

THE STATIONARY FRONT MOVES LITTLE AS IT SETTLES OVER THE OHIO VALLEY
REGION THROUGH FRIDAY. THE FRONT WILL BEGIN TO LIFT BACK NORTH AS A
WARM FRONT FRIDAY NIGHT IN ADVANCE OF THE NEXT LOW PRESSURE SYSTEM.
THE SURFACE LOW WILL DEVELOP IN RESPONSE TO AN UPPER LEVEL TROUGH
THAT DIGS DEEP INTO THE EASTERN UNITED STATES. THE SURFACE LOW IS
PROGGED TO MOVE NORTHEAST INTO SOUTHWESTERN OHIO BY SATURDAY
MORNING AND THEN TO SOUTHWEST PENNSYLVANIA BY SATURDAY EVENING.
UNFORTUNATELY...THE TWO STORM SYSTEMS WILL KEEP THE AREA UNDER A
WET SOGGY END OF THE WEEK INTO THE WEEKEND. ALL OF THE EXPECTED
RAINFALL WILL ALSO LIKELY KEEP THE RIVERS UNDER A WATCHFUL EYE FOR
POTENTIAL FLOODING PROBLEMS.

THE STORM SYSTEMS WILL KEEP TEMPERATURES ON THE COOL SIDE THROUGH
THE FORECAST PERIOD. NO STRONG WARM AIR ADVECTION WILL REACH THE
FORECAST AREA DUE TO THE SOUTHERLY TRACKS OF THE LOWS.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
A STRONG UPPER LOW WILL BE OVERHEAD AT THE START OF THE PERIOD.
THIS FEATURE IS EXPECTED TO ROTATE NE DURING THE DAY SUNDAY WHICH
SHOULD ALLOW THINGS TO DRY OUT. THE DRY WEATHER WILL BE SHORT
LIVED AS ALL OF THE NEW GUIDANCE BRINGS ANOTHER WEAK LOW INTO THE
GREAT LAKES REGION ON MONDAY. BIG DIFFERENCES ON THE TRACK AND
STRENGTH OF THE LOW WITH THE GFS THE MOST AMPLIFIED. NO MATTER
WHICH SOLUTION IS FOLLOWED...WILL NEED A CHANCE OF PRECIP BY
DAYBREAK MONDAY. IT APPEARS BEST CHANCES FOR PRECIP WILL COME
MONDAY NIGHT AS THE LOW PASSES CLOSE BY. A FRONT FROM THE LOW IS
THEN EXPECTED TO STALL NEARBY KEEPING THE THREAT FOR MORE WET
WEATHER GOING THROUGH THE OF THE PERIOD. HIGH TEMPERATURES DURING
THE PERIOD WILL AVERAGE BELOW NORMAL.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL MOST OF THE TAF PERIOD. EXPECTING
MAINLY SOME MID LEVEL CLOUDS TONIGHT. THERE COULD BE SOME CU IN
THE EAST DURING THE DAY BUT OTHERWISE JUST HIGH CLOUDS EXPECTED.
MID LEVEL CIGS WILL BEGIN TO DEVELOP FROM WEST TO EAST THIS
EVENING. LIGHT FLOW IS EXPECTED DURING THE PERIOD WITH MAINLY NW
FLOW DURING THE DAYLIGHT HOURS.

OUTLOOK...NON VFR LIKELY THU AND EARLY FRI IN SHOWERS AND
THUNDERSTORMS. SOME NON VFR MAY LINGER ACROSS EASTERN OH/NW PA
THE REST OF FRI.

&&

.MARINE...
QUIET WEATHER AND LIGHT WINDS ARE EXPECTED TODAY AS HIGH PRESSURE
BUILDS OVER THE LAKE.  LOW PRESSURE IS STILL EXPECTED TO APPROACH
FROM THE WEST ON THURSDAY RESULTING IN INCREASING NE FLOW.  MAY GET
CLOSE TO SMALL CRAFT CONDITIONS BEFORE THE LOW PASSES TO THE SOUTH
ON THURSDAY NIGHT.  WINDS WILL REMAIN NORTHERLY BUT SPEEDS WILL
LESSEN.  A STRONG LOW WILL MOVE UP THE OHIO VALLEY FRIDAY NIGHT AND
SATURDAY.  NE FLOW WILL INCREASE SIGNIFICANTLY AS THIS SYSTEM
APPROACHES.  THE LOW WILL MOVE OFF TO THE EAST ON SUNDAY WITH STRONG
NORTH WINDS CONTINUING ON THE LAKE.  IT APPEARS SMALL CRAFT
CONDITIONS ARE A GOOD BET MOST OF THE WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...KUBINA
Hazardous weather outlook, Jun 24, 3:17 AM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
317 AM EDT WED JUN 24 2015

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-250730-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
317 AM EDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-250730-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
317 AM EDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:45 AM EDTRiver Flood WarningCLETrumbull31 hr

Nearby

River Flood Warnings in Ohio, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.